Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
147 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Prescribed Twynsta for elevated blood pressure. Worried about side effects

I have been prescribed Twynsta for elevated Blood pressure. My previous prescription was for Mycardis. My bp is 161/105. I have a deep concern for just taking any medication that a doctor prescribes for just because he says so. I was prescribed a Statin years ago for cholesterol which I took religiously until I lost my job. I found another job and lost that one too. After some soul-searching and analysis I realized that sometimes I would just go into a non-thinking mode. I would stand at my work table and go into a stupor. I consulted the internet reviews on the drug and I was shocked to find many patients had similar concerns and advocated rather abstinence from the drug than using it. My doctor is a good man but there are many instances where drug companies know/don't know the side effects but sell the drug anyway. I do not want a guinea-pig.
Thu, 1 Aug 2013
Report Abuse
Internal Medicine Specialist 's  Response
Thanks for writing your query to healthcaremagic.

Twynsta is combination of Telmisartan + Amlodepin. Both are antihypertensive.

Micardis contains only Telmisartan. Since your blood pressure is not under good control with 1 medicine alone so your doctor has changed your prescription to Twynsta which is combination of two medicines. You can continue to take this medicine. Its right that medicines have side effect , but every patient reacts to same drug in different manner. Some one else had side effect that does not mean you will also have the same problems. For you it is more important that you keep your blood pressure in control so kindly continue with this medicine & regularly monitor your blood pressure with your physician.

I hope i have answered your query. In case of any further doubts, I will be happy to help you.
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Venkat Sivayogi 's  Response
Hi,
Welcome to Healthcare Magic,

After reading through your clinical data, there is no big difference between the present and previous medication except that presently using Twynsta contains extra AMLODIPINE.

Like you are telling,I never experienced any kind of such side effects in my years of clinical practice. I have been prescribing this combinations more than years for my patients but the only the significant side effect is Ankle edema.

So, i dont think you are in a big trouble for using these pills. Dont take consideration of your collegue comments. Trust your doctor.

Regards,
Dr.SIVAYOGI
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Amlodipine


Prescribed Twynsta for elevated blood pressure. Worried about side effects

Thanks for writing your query to healthcaremagic. Twynsta is combination of Telmisartan + Amlodepin. Both are antihypertensive. Micardis contains only Telmisartan. Since your blood pressure is not under good control with 1 medicine alone so your doctor has changed your prescription to Twynsta which is combination of two medicines. You can continue to take this medicine. Its right that medicines have side effect , but every patient reacts to same drug in different manner. Some one else had side effect that does not mean you will also have the same problems. For you it is more important that you keep your blood pressure in control so kindly continue with this medicine & regularly monitor your blood pressure with your physician. I hope i have answered your query. In case of any further doubts, I will be happy to help you.